← Search

Econometrica Vol. 89 No. 3 2021

Inference for Iterated GMM Under Misspecification

Bruce E. Hansen1; Seojeong Lee2

1 Department of Economics, University of Wisconsin. · 2 School of Economics, University of New South Wales

open access

Abstract

This paper develops inference methods for the iterated overidentified Generalized Method of Moments (GMM) estimator. We provide conditions for the existence of the iterated estimator and an asymptotic distribution theory, which allows for mild misspecification. Moment misspecification causes bias in conventional GMM variance estimators, which can lead to severely oversized hypothesis tests. We show how to consistently estimate the correct asymptotic variance matrix. Our simulation results show that our methods are properly sized under both correct specification and mild to moderate misspecification. We illustrate the method with an application to the model of Acemoglu, Johnson, Robinson, and Yared (2008).

DOI
10.3982/ecta16274
Volume
89
Issue
3
Pages
1419-1447
Language
en
Sources
bibtex:phds-export.bib openalex crossref

Cite